There is no other diagnosis in sight than chronic urticaria

Hello all, after six months of on and off hives I am finally joining a group as I am realizing that there is no other diagnosis in sight than chronic urticaria. I’m in my third round of steroids and am going crazy with insomnia, heart palpitations, and anxiety. If I stray off my pill time even a few hours my hives come back. This is the first time they haven’t completely gone away with steroids and they just seem to get worse every time I get them. The only thing they seem to be is cyclical and have been showing their head every two months for no exact amount of time. I’ve gone to an allergist and had multiple tests taken. Hormone tests, thyroid, stole, urine, you name it. No indication of what’s causing it. The hives have started to increasingly itch and burn with minor bruising sometimes. No doctor seems to have any explanation as of yet or seems to know how to treat them. Random body parts will swell including my palms, eyes, mouth, nose, fingers. They started by coming on at night and wouldn’t last the entire day but now they have started to evolve and stick around all day, every day. As soon as I’m off the steroids I am going to do the Zyrtec and Zantac combo. I’m definitely frustrated, debilitated, and looking for solves to help get out of the fog of medication. It seems that my diet might play a huge role, are there any other suggestions? Looking forward to being a part of a group experiencing the same issues, I don’t feel so alone!


Discussion


Rhonda Heath-Cowan Riker I started 3 years ago at 60 years old. like you, it moved around an changed shapes, after a couple bouts with steroids, it really started to help. I have kept in under control pretty good with Allegra in the morning and Benadryl at night. I wish you luck and I am cutting tomatoes out for sure of any kind. And, salt seems to flair them up. so easing back on that as much as possible

Bev St Vincent Hello I live in Canada and I suffer from this my doctor had me do up to 15 IVIG treatments did not help then I had Plasmapheresis is a process in which the liquid in the blood, or plasma, is separated from the cells. In sick people, plasma can contain antibodies that attack the immune system. A machine removes the affected plasma and replaces it with good plasma, or a plasma substitute. That was in 2008 and I haven’t had any major out breaks I am sharing to let others know

Janice McClurg I have had hives 9 years and have been on every concoction of drugs out there. Nothing worked until Xolair injections. I get them every 5 weeks and am hive free as long as I don’t go longer than 5 weeks between shots. Hoping you find relief. Completely understand how awful it is.

Barbara Milam-Jividen Aww so sorry. I would defiantly try Zyrtec try a good probiotic and have
Vitamin D checked and start that Vit. Best of luck.

Melody Matthews Try adding Zyrtec and Zantac to your regimen; they are histamine blockers(H1 & H2). Good luck on your journey to find answers and know that you have tons of support here.

Bev St Vincent Over a 3 year period I had used ever medication and treatment and test you could come up with the Plasmapheresis is what did the trick

Sarah Powe I have helped to manage my CIU with a gluten-free diet, fexofenadine, probiotics & vit D3. I hope this helps. I totally understand how awful this is too.

Kate Wren I don’t have any suggestions but I just wanted to tell you that you are not alone. I am in the middle of a bad flare up and am SO sick and tired of how I feel on steroids. I see no end in sight and HATE the anxiety, insomnia etc. that comes with taking prednisone.

Lyndsay Retson Bet you have an allergy to something! I looked exactly like that but with angiodema too and turns out it was parabens after originally being diagnosed with CIU

Nancy Mooney Michalak My hives tend not to go on my face . It is usually the last place and only when it has covered every other.

Rhoda Young I’m kinda the same, but occasionally the hives must go “Bugger it, let’s attack her face today!!’

Kristen Soderberg I hate when they are on my face. I get super anxious

Melody Revere A warm bath with Epsom salt seems to help. The cold only agitates it. My face is the last place it touches to, it is usually at the peak of the flare up.

Paul Chopra I have been exactly where you are. It eventually got better although it was a long and slow process.

Rhonda Heath-Cowan Riker Dermatologist was useless. I do have a spot on my skin that has been there a couple of months. Of course I can’t see it on my back. So dr says ohhhh took a picture. Says have my primary run blood work up. Says it looks like auto immune problem. So see my other dr Monday. Cortisone cream twice a day on spot for three months then recheck

Paul Chopra It started 3+ years ago. Still on Xolair, pred, Zyrtec, Raniditine. I’ve learned my body and what I can and can’t do, eat, drink etc… and how the seasons effect me.

Kristen Soderberg Your story got me. This sounds a lot like mine. The steroids are probably rebounding you honestly which means each time you get off them they are making it worse. At one point the prednisone wasn’t working at all. I was COVERED, and we found out that LITERALLY it stopped working. Had to start taking methlyprednisolone. Doc did one final high dose round so I could function and started me on Xolair. I started weaning off the steroids a few days after my first injection.
Also- why aren’t you starting the Zantac and Zyrtec NOW?? This whole time I’ve been taking the following:
4 clairitin a day 4 Zyrtec a day 2 Allegra a day 2 Zantac a day 2 Benadryl at bedtime. This is per my doctor tho. It’s a special plan he has for extreme cases like mine. I see an immunodermatologist
Also if you are bruising after you should have one of those biopsied to look for Urticaria Vasculitis. Which is what I have. I also have Autoimmune Urticaria and Angieodema

Melody Revere Wow that is quite the list!! As of right now the steroids are working so I would hate to add more pills onto the daily intake. I also have been having negative reactions when I take more than just Zyrtec. I have been on a medication high and would like to reset my system if possible. I’ve been told to take a food sensitivity test but no one has yet suggested Xolair.

Kristen Soderberg Melody Revere they are working to calm hives? Your pic looks like you are covered and I thought you said you keep getting worse?! Also you have insomnia, heart palpitations and anxiety. THAT IS NOT GOOD! My doc was doing everything to get me off those devil steroids cuz of these reasons. 😩
Steroids are not meant to be used for very long time.

Kristen Soderberg This disease blows

Melody Revere If I fall off my schedule for even a few hours my hives come back. I changed my pill time to am instead of PM and during the transition I had an outbreak. It is very dangerous to just stop taking them and I’m starting to taper off now. Once they are done I will need to switch to Zrytec and Zantac. Hopefully they will keep them at bay. Mixing different allergy medicines works to calm the hives down but I have a bad reaction to it which makes me sick. So I’m damned if I do and I’m damned if I don’t. Ibuprofen makes me ridiculously tired so I have to take one so I can still wake up for the baby. At this point I feel like a walking zombie or a giant itchy/swollen hive..

Add a Comment

Your email address will not be published. Required fields are marked *